What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 5, 4:59 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 5, 4:59 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
559 PM CDT Tue Sep 5 2023
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday)
Issued at 214 PM CDT Tue Sep 5 2023
Tonight, the main concern (other than the Heat) is the chance for
isolated to scattered storms developing along our western border,
and moving east into the area during the late afternoon and
evening hours. High resolution models continue to show these
storms developing later today along our western border, north of
Interstate 10, with a persistent cluster near I-20 in our
northwestern counties. While coverage is expected to be quite
limited, a broken line of isolated storms could make it into our
eastern counties by late tonight before dissipating. Should these
storms get going, the main concern will be microbursts, and the
potential for wind gusts approaching 60 mph with the stronger
storms.
Will leave the Heat Advisory in place through this evening. Lows
tonight are expected to be warm again, mainly in the upper 70s.
Tomorrow, high resolution CAMs are suggesting that remnant
boundaries from tonight's convection, along with a synoptic
boundary sagging south into the area could result in some
additional isolated to scattered showers and thunderstorms, again
mainly north of Interstate 10, so have introduced some low end
Slight Chance PoPs tomorrow afternoon as well. Otherwise, winds
will be a little weaker and less organized, and temperatures will
warm into the upper 90s to around 104 degrees. Another Heat
Advisory may be needed.
&&
.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 204 PM CDT Tue Sep 5 2023
...Potential record breaking heat into the weekend before a cold
front Tuesday. Rain chances start to increase this weekend,
with the best chances on Tuesday...
The high pressure aloft will continue to build over our area, with
the center just to our northwest. This high will allow temperatures
to be well above normal, and even approach record highs Thursday
through Sunday. Right now, Friday is expected to be the hottest day,
with temperatures approaching 106 degrees. As we go into the weekend
the high will start to shift further west, allowing our temperatures
to drop a degree or two each day through Monday. The biggest story
of the long term will be the large upper level trough pushing out
the high starting on Monday. The trough is expected to develop a low
off to our northeast, which will bring a cold front into our area
Tuesday. Models vary significantly on expected temperatures
following this cold front. High temperatures vary anywhere from the
mid 70s to mid 90s between models and ensemble runs for Tuesday.
Right now, we are leaning towards the warmer end of things as the
majority of the ensembles are showing warmer temperatures, even if
the deterministic run is showing cooler.
As the high gets pushed off to the west and the trough dips down,
our mid and upper level winds will become northwesterly. These winds
could allow for a few disturbances to move around the periphery of
the high and get pushed into our area, generating some rain chances.
We could see some spotty precipitation Friday and Saturday. However,
coverage is expected to be low and rain amounts small, so PoPs will
remain lower for now. Rain chances then increase, with the best
chances on Monday and Tuesday, as a potential shortwave and the
front combine to create lift for storms. Rain amounts look more
promising in the GFS than the ECMWF, but both are showing at least
some rain in much of our area, with higher amounts in the Big
Country and our eastern counties.
&&
.AVIATION...
(00Z TAFS)
Issued at 558 PM CDT Tue Sep 5 2023
VFR conditions expected for the next 24 hours. Some isolated
thunderstorms are starting to form off of a dryline to our west and
may impact the KABI terminal over the coming hours so have included
a TEMPO group to cover that activity. Otherwise gusty conditions out
of the south to southeast will diminish over the next hour or two.
Winds should stay light at generally less than 10 kts through the
rest of the period but are expected to shift to a more southeasterly
direction by mid afternoon tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 77 101 77 103 / 10 20 20 0
San Angelo 77 103 74 103 / 10 10 10 0
Junction 75 102 73 103 / 10 10 10 10
Brownwood 77 101 74 103 / 10 20 20 0
Sweetwater 77 102 77 104 / 20 10 10 0
Ozona 75 100 74 99 / 10 10 10 0
Brady 76 101 74 102 / 10 10 10 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for Brown-Callahan-
Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-McCulloch-Nolan-
Runnels-San Saba-Shackelford-Sterling-Taylor-Throckmorton-Tom
Green.
&&
SHORT TERM...20
LONG TERM....AP
AVIATION...50
Hazardous weather outlook, Sep 5, 1:21 PM CST, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
221 PM CDT Tue Sep 5 2023
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-061930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
221 PM CDT Tue Sep 5 2023
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms will be possible this afternoon
and evening, mainly north of Interstate 10. The main concerns
with these storms will be localized strong, gusty winds, and
dangerous lightning.
In addition, a Heat Advisory remains in effect through 8 PM this
evening due to temperatures in the 100 to 105 degree range, and
heat index values as high as 108 degrees.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated to scattered thunderstorms will be possible Wednesday
afternoon and evening. The main concerns with these storms will be
localized strong, gusty winds, and dangerous lightning.
Hot and dry conditions will continue through the end of the week.
Heat related illness will continue to be the main concern, along
with the potential for dangerous fire weather conditions.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 5, 6:30 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
730 PM CDT Tue Sep 5 2023
TXZ054-065-060100-
Nolan TX-Coke TX-
730 PM CDT Tue Sep 5 2023
...A strong thunderstorm will impact portions of north central Coke
and southwestern Nolan Counties through 800 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silver, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
E.V. Spence Reservoir Near Paint Creek Recreation Area, Silver and
Sanco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3211 10031 3189 10057 3208 10074 3209 10073
3209 10066 3223 10066 3229 10059
TIME...MOT...LOC 0030Z 315DEG 15KT 3215 10065
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DanielsSpecial weather statement, Sep 5, 6:37 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
737 PM CDT Tue Sep 5 2023
TXZ064-065-060115-
Coke TX-Sterling TX-
737 PM CDT Tue Sep 5 2023
...A strong thunderstorm will impact portions of western Coke and
eastern Sterling Counties through 815 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sterling City, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling City, Broome and The Intersection Of Highway 158 And Ranch
Road 2059.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3209 10077 3209 10075 3186 10055 3169 10080
3171 10086 3165 10086 3162 10090 3187 10113
TIME...MOT...LOC 0036Z 315DEG 15KT 3190 10095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DanielsSpecial weather statement, Sep 5, 6:42 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service San Angelo TX
742 PM CDT Tue Sep 5 2023
TXZ049-054-060130-
Fisher TX-Nolan TX-
742 PM CDT Tue Sep 5 2023
...A strong thunderstorm will impact portions of Nolan and
southwestern Fisher Counties through 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gannon, or 8 miles north of Roscoe, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweetwater, Roscoe, Maryneal, Wastella, Gannon, The Intersection Of
Highway 70 And Ranch Road 53, Lake Sweetwater, The Intersection Of
Ranch Road 608 And Highway 147, Camp Boothe Oaks, Busby and Capitola.
This includes Interstate 20 between Mile Markers 233 and 255.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3268 10048 3243 10014 3237 10015 3216 10046
3253 10066 3255 10066
TIME...MOT...LOC 0042Z 315DEG 15KT 3256 10052
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DanielsSpecial weather statement, Sep 5, 7:17 PM CST, 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
817 PM CDT Tue Sep 5 2023
TXZ064-065-072-060145-
Tom Green TX-Coke TX-Sterling TX-
817 PM CDT Tue Sep 5 2023
...A strong thunderstorm will impact portions of Coke, east central
Sterling and north central Tom Green Counties through 845 PM CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Highway 158 And Ranch Road 2059, or near E.V.
Spence Reservoir Near Paint Creek Recreation Area, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Robert Lee, Broome, Sanco, E.V. Spence Reservoir Near Paint Creek
Recreation Area, Water Valley, The Intersection Of Highway 208 And
Ranch Road 2662, The Intersection Of Highway 158 And Ranch Road 2059
and Us-87 Near The Coke-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3181 10091 3207 10056 3180 10025 3159 10074
TIME...MOT...LOC 0116Z 313DEG 17KT 3188 10067
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DanielsSpecial weather statement, Sep 5, 7:46 PM CST, 24 minutes before
Special Weather Statement
National Weather Service San Angelo TX
846 PM CDT Tue Sep 5 2023
TXZ065-071-072-060230-
Irion TX-Tom Green TX-Coke TX-
846 PM CDT Tue Sep 5 2023
...A strong thunderstorm will impact portions of southern Coke,
northeastern Tom Green and northeastern Irion Counties through 930 PM
CDT...
At 846 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grape Creek, moving southeast at 20 mph. An outfloow boundary ahead
of the storms will produce wind gusts to 35 to 40 mph as it moves
through the city of San Angelo.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Angelo, Wall, Orient, San Angelo State Park, Twin Buttes
Reservoir, Water Valley, Grape Creek, Goodfellow Air Force Base,
Carlsbad, Veribest, Arden, O.C. Fisher Reservoir, Lake Nasworthy,
Tankersley, The Intersection Of Highway 208 And Ranch Road 2662, Us-
87 Near The Coke-Tom Green County Line, Us-67 Near The Irion-
Tom Green County Line and Harriet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3128 10074 3171 10083 3187 10036 3161 10023
3159 10023 3158 10022 3136 10011
TIME...MOT...LOC 0146Z 331DEG 19KT 3162 10054
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DanielsSpecial weather statement, Sep 5, 8:02 PM CST, 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
902 PM CDT Tue Sep 5 2023
TXZ113-127-060230-
Jones TX-Taylor TX-
902 PM CDT Tue Sep 5 2023
...A strong thunderstorm will impact portions of southwestern Jones
and northwestern Taylor Counties through 930 PM CDT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm over
Merkel, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Merkel, Tye, Trent, View, Caps, Dyess Afb and Stith.
This includes Interstate 20 between Mile Markers 261 and 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3255 9977 3229 9985 3240 10015 3250 10015
3259 10009
TIME...MOT...LOC 0202Z 287DEG 14KT 3248 10004
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Daniels